Alert archive / California / Red Flag Warnings in 2015
Red Flag Warning 22, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Aug 11, 2015, 3:02 PM PDT for Siskiyou County, California. It took effect at Aug 12, 2015, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2015, 3:02 PM PDT (22:02 UTC)
- In effect from
- Aug 12, 2015, 2:00 PM PDT
- Expired
- Aug 12, 2015, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -427 J/kg
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
892 WWUS86 KMFR 112202 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 302 PM PDT TUE AUG 11 2015 ORZ617-623-112315- /O.CAN.KMFR.FW.W.0021.150812T0000Z-150812T0600Z/ UMPQUA NATIONAL FOREST-SOUTHERN OREGON CASCADES- 302 PM PDT TUE AUG 11 2015 ...RED FLAG WARNING FOR TODAY IS CANCELLED FOR FIRE WEATHER ZONES 617 AND 623... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING. WHILE SOME ISOLATED THUNDERSTORMS ARE STILL POSSIBLE...THE CHANCE FOR SCATTERED THUNDERSTORMS NO LONGER APPEARS LIKELY. HAVE THEREFORE CANCELLED THE RED FLAG WARNING FOR THIS AFTERNOON AND EVENING. $$ CAZ281-121015- /O.NEW.KMFR.FW.W.0022.150812T2100Z-150813T0300Z/ /O.CON.KMFR.FW.W.0021.000000T0000Z-150812T0300Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- 302 PM PDT TUE AUG 11 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM PDT WEDNESDAY. * IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES THIS AFTERNOON. DRY AND WINDY CONDITIONS ARE EXPECTED AGAIN WEDNESDAY AFTERNOON. * AFFECTED AREA: IN NORTHERN CA...SOUTH CENTRAL FIRE WEATHER ZONE 281. * COUNTIES AFFECTED: IN NORTHERN CA...THE SHASTA VALLEY OF SISKIYOU COUNTY. * WIND AND RELATIVE HUMIDITIES: TODAY...RELATIVE HUMIDITIES WILL LOWER TO AROUND 15 PERCENT WITH SOUTH WINDS OF 20 MPH GUSTING TO 30 MPH. WEDNESDAY...HUMIDITIES WILL AGAIN DROP TO AROUND 15 PERCENT WITH SOUTH WINDS STRENGTHENING TO 25 MPH GUSTING TO 35 MPH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. SCATTERED THUNDERSTORMS COMBINED WITH DRY FUELS CREATE CONDITIONS WHERE MANY FIRE STARTS MAY OCCUR IN A SHORT PERIOD OF TIME. && $$ CAZ285-ORZ624-625-121015- /O.NEW.KMFR.FW.A.0014.150813T1800Z-150814T0600Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 302 PM PDT TUE AUG 11 2015 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 285...624 AND 625... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER MAY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * AFFECTED AREA: IN NORTHERN CA FIRE ZONE....285. IN SOUTH CENTRAL OR FIRE ZONES...625..EASTERN 624. * COUNTIES AFFECTED: IN NORTHERN CA...MODOC. IN SOUTH CENTRAL OR...HARNEY...LAKE...AN EASTERN KLAMATH. * WIND AND RELATIVE HUMIDITIES: RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO 10 TO 15 PERCENT WITH SOUTHWEST WINDS STRENGTHENING TO 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD BPN
5 follow-up statements
634 WWUS86 KMFR 120300 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 800 PM PDT TUE AUG 11 2015 CAZ281-121500- /O.EXP.KMFR.FW.W.0021.000000T0000Z-150812T0300Z/ /O.CON.KMFR.FW.W.0022.150812T2100Z-150813T0300Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- 800 PM PDT TUE AUG 11 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT WEDNESDAY FOR STRONG GUSTY WINDS WITH LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 281... ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR STRONG GUSTY WINDS WITH LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 281... * IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * AFFECTED AREA: IN NORTHERN CA...FIRE WEATHER ZONE 281...IN A STRIP EXTENDING FROM NEAR WEED TO MONTAGUE. * COUNTIES AFFECTED: IN NORTHERN CA...NORTH CENTRAL SISKIYOU. * WIND AND RELATIVE HUMIDITIES: RELATIVE HUMIDITIES WILL AGAIN DROP TO AROUND 15 PERCENT WITH SOUTH WINDS STRENGTHENING TO 25 MPH GUSTING TO 35 MPH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ CAZ285-ORZ624-625-121500- /O.CON.KMFR.FW.A.0014.150813T1800Z-150814T0600Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 800 PM PDT TUE AUG 11 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 285...624 AND 625... * IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * AFFECTED AREA: IN NORTHERN CA FIRE ZONE....285. IN SOUTH CENTRAL OR FIRE ZONES...EASTERN 624...625. * COUNTIES AFFECTED: IN NORTHERN CA...MODOC. IN SOUTH CENTRAL OR...FAR WESTERN HARNEY...EASTERN KLAMATH...LAKE. * WIND AND RELATIVE HUMIDITIES: RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO 10 TO 15 PERCENT WITH SOUTHWEST WINDS STRENGTHENING TO 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
683 WWUS86 KMFR 121050 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 350 AM PDT WED AUG 12 2015 CAZ281-122300- /O.EXA.KMFR.FW.A.0014.150813T1800Z-150814T0600Z/ /O.CON.KMFR.FW.W.0022.150812T2100Z-150813T0300Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- 350 AM PDT WED AUG 12 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR STRONG GUSTY WINDS WITH LOW RELATIVE HUMIDITIES| FOR FIRE WEATHER ZONE 281... ...FIRE WEATHER WATCH IN EFFECT FROM LATE THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG GUSTY WINDS WITH LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 281... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * AFFECTED AREA: IN NORTHERN CA...FIRE WEATHER ZONE 281...IN A STRIP EXTENDING FROM NEAR WEED TO MONTAGUE. * COUNTIES AFFECTED: IN NORTHERN CA...NORTH CENTRAL SISKIYOU. * WIND AND RELATIVE HUMIDITIES: RELATIVE HUMIDITIES WILL DROP TO AROUND 15 PERCENT THIS AFTERNOON INTO THIS EVENING WITH SOUTH WINDS STRENGTHENING TO 25 MPH GUSTING TO 35 MPH. SIMILAR CONDITIONS MAY OCCUR AGAIN THURSDAY AFTERNOON AND EVENING WITH RELATIVE HUMIDITIES LOWERING TO 15 PERCENT AND SOUTH WINDS OF 30 MPH GUSTING TO 45 MPH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ CAZ285-ORZ624-625-122300- /O.CON.KMFR.FW.A.0014.150813T1800Z-150814T0600Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 350 AM PDT WED AUG 12 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 285...624 AND 625... * IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * AFFECTED AREA: IN NORTHERN CA FIRE ZONE....285. IN SOUTH CENTRAL OR FIRE ZONES...EASTERN PORTION OF 624...625. * COUNTIES AFFECTED: IN NORTHERN CA...MODOC. IN SOUTH CENTRAL OR...EASTERN KLAMATH, LAKE, AND FAR WESTERN HARNEY. * WIND AND RELATIVE HUMIDITIES: RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO 10 TO 15 PERCENT WITH SOUTHWEST WINDS STRENGTHENING TO 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
241 WWUS86 KMFR 121052 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 352 AM PDT WED AUG 12 2015 CAZ281-122300- /O.CON.KMFR.FW.W.0022.150812T2100Z-150813T0300Z/ /O.CON.KMFR.FW.A.0014.150813T1800Z-150814T0600Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- 352 AM PDT WED AUG 12 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR STRONG GUSTY WINDS WITH LOW RELATIVE HUMIDITIES| FOR FIRE WEATHER ZONE 281... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG GUSTY WINDS WITH LOW RELATIVE HUMIDITIES| FOR FIRE WEATHER ZONE 281... * IMPACTS: STRONG... GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * AFFECTED AREA: IN NORTHERN CA...FIRE WEATHER ZONE 281...IN A STRIP EXTENDING FROM NEAR WEED TO MONTAGUE. * COUNTIES AFFECTED: IN NORTHERN CA...NORTH CENTRAL SISKIYOU. * WIND AND RELATIVE HUMIDITIES: RELATIVE HUMIDITIES WILL DROP TO AROUND 15 PERCENT THIS AFTERNOON INTO THIS EVENING WITH SOUTH WINDS STRENGTHENING TO 25 MPH GUSTING TO 35 MPH. SIMILAR CONDITIONS MAY OCCUR AGAIN THURSDAY AFTERNOON AND EVENING WITH RELATIVE HUMIDITIES LOWERING TO 15 PERCENT AND SOUTH WINDS OF 30 MPH GUSTING TO 45 MPH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ CAZ285-ORZ624-625-122300- /O.CON.KMFR.FW.A.0014.150813T1800Z-150814T0600Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 352 AM PDT WED AUG 12 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 285...624 AND 625... * IMPACTS: STRONG... GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * AFFECTED AREA: IN NORTHERN CA FIRE ZONE....285. IN SOUTH CENTRAL OR FIRE ZONES...EASTERN PORTION OF 624...625. * COUNTIES AFFECTED: IN NORTHERN CA...MODOC. IN SOUTH CENTRAL OR...EASTERN KLAMATH... LAKE... AND FAR WESTERN HARNEY. * WIND AND RELATIVE HUMIDITIES: RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO 10 TO 15 PERCENT WITH SOUTHWEST WINDS STRENGTHENING TO 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
736 WWUS86 KMFR 121056 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 356 AM PDT WED AUG 12 2015 CAZ281-122300- /O.CON.KMFR.FW.W.0022.150812T2100Z-150813T0300Z/ /O.CON.KMFR.FW.A.0014.150813T1800Z-150814T0600Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- 356 AM PDT WED AUG 12 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR STRONG GUSTY WINDS WITH LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 281... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG GUSTY WINDS WITH LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 281... * IMPACTS: STRONG... GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * AFFECTED AREA: IN NORTHERN CA...FIRE WEATHER ZONE 281...IN A STRIP EXTENDING FROM NEAR WEED TO MONTAGUE. * COUNTIES AFFECTED: IN NORTHERN CA...NORTH CENTRAL SISKIYOU. * WIND AND RELATIVE HUMIDITIES: RELATIVE HUMIDITIES WILL DROP TO AROUND 15 PERCENT THIS AFTERNOON INTO THIS EVENING WITH SOUTH WINDS STRENGTHENING TO 25 MPH GUSTING TO 35 MPH. SIMILAR CONDITIONS MAY OCCUR AGAIN THURSDAY AFTERNOON AND EVENING WITH RELATIVE HUMIDITIES LOWERING TO 15 PERCENT AND SOUTH WINDS OF 30 MPH GUSTING TO 45 MPH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ CAZ285-ORZ624-625-122300- /O.CON.KMFR.FW.A.0014.150813T1800Z-150814T0600Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 356 AM PDT WED AUG 12 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 285...624 AND 625... * IMPACTS: STRONG... GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * AFFECTED AREA: IN NORTHERN CA FIRE ZONE....285. IN SOUTH CENTRAL OR FIRE ZONES...EASTERN PORTION OF 624...625. * COUNTIES AFFECTED: IN NORTHERN CA...MODOC. IN SOUTH CENTRAL OR...EASTERN KLAMATH... LAKE... AND FAR WESTERN HARNEY. * WIND AND RELATIVE HUMIDITIES: RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO 10 TO 15 PERCENT WITH SOUTHWEST WINDS STRENGTHENING TO 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
019 WWUS86 KMFR 122150 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 250 PM PDT WED AUG 12 2015 CAZ281-131000- /O.UPG.KMFR.FW.A.0014.150813T1800Z-150814T0600Z/ /O.NEW.KMFR.FW.W.0023.150813T1800Z-150814T0600Z/ /O.CON.KMFR.FW.W.0022.000000T0000Z-150813T0300Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- 250 PM PDT WED AUG 12 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR HIGH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 281... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY FOR HIGH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 281... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY. THE FIRE WEATHER WATCH HAS BEEN UPGRADED. * IMPACTS: STRONG, GUSTY WINDS WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * AFFECTED AREA: IN NORTHERN CA...FIRE WEATHER ZONE 281. * COUNTIES AFFECTED: IN NORTHERN CA...CENTRAL SISKIYOU. * WIND AND RELATIVE HUMIDITIES: RELATIVE HUMIDITIES OF AROUND 15 PERCENT THIS AFTERNOON INTO THIS EVENING WITH SOUTH WINDS OF 25 MPH GUSTING TO 35 MPH. SIMILAR CONDITIONS ARE EXPECTED AGAIN THURSDAY AFTERNOON AND EVENING...EXCEPT WITH STRONGER SOUTH WINDS OF 30 MPH GUSTING TO 45 MPH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO SPREAD VERY RAPIDLY. && $$ CAZ285-ORZ624-625-131000- /O.UPG.KMFR.FW.A.0014.150813T1800Z-150814T0600Z/ /O.NEW.KMFR.FW.W.0023.150813T1800Z-150814T0600Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 250 PM PDT WED AUG 12 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY FOR HIGH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 285...624 AND 625... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY. * IMPACTS: STRONG, GUSTY WINDS WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * AFFECTED AREA: IN NORTHERN CA FIRE ZONE....285. IN SOUTH CENTRAL OR FIRE ZONES...625...EASTERN 624. * COUNTIES AFFECTED: IN NORTHERN CA...MODOC. IN SOUTH CENTRAL OR...HARNEY...LAKE...AND EASTERN KLAMATH. * WIND AND RELATIVE HUMIDITIES: RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO 10 TO 15 PERCENT WITH SOUTHWEST WINDS STRENGTHENING TO 20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO SPREAD VERY RAPIDLY. && $$ CAZ284-ORZ623-131000- /O.NEW.KMFR.FW.W.0023.150813T1800Z-150814T0600Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-SOUTHERN OREGON CASCADES- 250 PM PDT WED AUG 12 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY FOR HIGH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 284 AND 623... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY. * IMPACTS: STRONG, GUSTY WINDS WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF NEW AND EXISTING FIRES. * AFFECTED AREA: IN NORTHERN CA FIRE ZONE....EAST CENTRAL AND NORTHWESTERN 284. IN SOUTHWEST OR FIRE ZONE....SOUTHERN 623. * COUNTIES AFFECTED: IN NORTHERN CA...CENTRAL AND EASTERN SISKIYOU. IN SOUTH CENTRAL OR...SOUTHWEST KLAMATH. IN SOUTHWEST OR...SOUTHEAST JACKSON. * WIND AND RELATIVE HUMIDITIES: RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO 10 TO 15 PERCENT WITH SOUTHWEST WINDS STRENGTHENING TO 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO SPREAD VERY RAPIDLY. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Aug 11, 2:46 PM PDT, 16 minutes earlier.
Area forecast discussion, Aug 11, 2:46 PM PDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
246 PM PDT TUE AUG 11 2015
.DISCUSSION...UPPER LOW PRESSURE CONTINUES TO SPIN NEAR 130W 40N
AND ALSO CONTINUES TO PRODUCE LIGHTNING NEAR ITS CENTER, BUT
NOWHERE ELSE AT THE MOMENT. MID LEVEL CLOUDS STREAMING NORTH AND
LOW LEVEL SMOKE ARE LIMITING INSTABILITY OVER OUR WEST SIDE RIGHT
NOW. IT IS MUCH SUNNIER FROM THE CASCADES EAST, AND SOME
CONVECTION IS TRYING TO POP THERE, BUT IT LOOKS LIKE IT IS RUNNING
INTO DRY AIR ALOFT AND BEING SHEARED OFF BY STRONGER FLOW ALOFT,
SIMILAR TO YESTERDAY. SOME GUIDANCE SHOWS CONVECTION DEVELOPING
THIS AFTERNOON, INCLUDING THE HRRR, BUT IT IS THE ONLY ONE SHOWING
STORMS DEVELOPING OVER NORTHERN LAKE AND KLAMATH COUNTIES LATER
THIS AFTERNOON. I PUT IN A SLIGHT CHANCE OVER THERE FOR THAT
REASON. I ALSO KEPT SLIGHT CHANCE POPS FROM THE CASCADES WESTWARD
WHERE THERE IS A LOT OF ELEVATED INSTABILITY, BUT THIS IS A LONG
SHOT DUE TO THE LACK OF SURFACE-BASED INSTABILITY. THIS ALSO MEANT
DROPPING THE RED FLAG WARNING WE HAD IN THE CASCADES. WHILE WE
COULD STILL SEE A STORM, COVERAGE DOESN'T LOOK LIKE IT'S GOING TO
BE ANYWHERE NEAR SUFFICIENT TO WARRANT THE WARNING.
TONIGHT, THE LOW DROPS FURTHER SOUTH AND THE CHANCE FOR ANY
PRECIPITATION WANES. THE EXCEPTION MAY BE OVER THE COAST AND
WATERS WHERE THE MODELS CONTINUE TO SHOW A LOT OF ELEVATED
INSTABILITY. SOME STORMS WENT OFF OVER THE OREGON COAST AND WATERS
JUST NORTH OF US LAST NIGHT, AND THIS MAY HAPPEN AGAIN TONIGHT AS
A WEAK SHORT WAVE PASSES THROUGH AN AREA OF UPPER DIFFLUENCE.
THE LOW BASICALLY STALLS OFF CAPE MENDOCINO ON WEDNESDAY. ALL THE
MODELS SHOW THINGS STABLIZING AROUND HERE, AND WITH NO REAL
DYNAMICS, WE REMOVED ANY REMAINING POPS, EXCEPT OUT OVER THE
WATERS. WE SHOULD SEE LESS CLOUDINESS, SO TEMPERATURES SHOULD BE
WARMER. THE ONLY CAVEAT IS THE AMOUNT OF SMOKE COVERAGE. IT IS
EXPECTED TO BE TOO THIN TO HAVE MUCH AFFECT ON TEMPERATURES, BUT
IT IS A POTENTIAL LIMITING FACTOR.
ON THURSDAY, THE UPPER LOW GETS PICKED UP BY A NORTHERN STREAM
TROUGH AND NEARS THE COAST, THEN COMES INLAND THURSDAY NIGHT AND
FRIDAY. THE DIFFERENCES IN TIMING BETWEEN THE MODELS LESSENED
TODAY, SO CONFIDENCE IS HIGHER THAT THIS TIMING WILL BE CORRECT.
THERE IS SURPRISINGLY LITTLE INSTABILITY ACCOMPANYING THIS TROUGH
AS IT COMES INLAND, SO WE'RE LOOKING FOR MORE SHOWERS THAN
THUNDERSTORMS. THE BIGGER IMPACT MAY BE WINDS, ESPECIALLY ON THE
EAST SIDE. GUIDANCE SHOWS A PRETTY WINDY DAY IN MANY SPOTS FROM
SHASTA VALLEY ACROSS OUR EAST SIDE OREGON AND NORCAL ZONES. WE ARE
ALSO EXPECTING A RATHER BREEZY AFTERNOON OVER PARTS OF THE WEST
SIDE, INCLUDING THE ROGUE VALLEY. THE WIND COMBINED WITH LOW
HUMIDITIES WILL PRESENT A FIRE WEATHER CONCERN IN SOME LOCATIONS
ON THE EAST SIDE. SEE THE FIRE WEATHER DISCUSSION BELOW FOR MORE
DETAILS.
AFTER THE TROUGH FINALLY MOVES EAST OF US LATER FRIDAY, WE GO INTO
A FAIRLY QUIET PERIOD, WITH WEAK CYCLONIC FLOW OVER THE PACIFIC
NORTHWEST. THIS WILL MEAN DRY WEATHER WITH ABOVE NORMAL
TEMPERATURES OVER THE WEEKEND INTO NEXT WEEK. -WRIGHT
&&
.AVIATION...FOR THE 11/18Z TAF CYCLE...ALONG THE COAST...CLOUDS WILL
CONTINUE THROUGH TODAY BUT SHOULD REMAIN VFR OR HIGH MVFR UNTIL THIS
EVENING, WHEN IFR CIGS ARE EXPECTED TO RETURN AROUND 04Z. INLAND,
VFR CONDITIONS WILL PREVAIL THROUGH THIS MORNING, EXCEPT FOR AREAS
OF MVFR VSBYS IN SMOKE. A FEW THUNDERSTORMS ARE POSSIBLE ALONG AND
WEST OF THE CASCADES, MAINLY NORTH OF CRATER LAKE. STORMS MAY BRING
ERRATIC AND GUSTY WINDS AND LOCAL OBSCURATION OF HIGHER TERRAIN.
-BPN
&&
.MARINE...UPDATED 200 PM PDT TUESDAY 11 AUGUST 2015...A WEAK SURFACE
PRESSURE PATTERN WILL RESULT IN LIGHT WINDS AND LOW SEAS OVER THE
NEXT FEW DAYS...BUT LOW PRESSURE ALOFT COULD BRING ISOLATED SHOWERS
AND THUNDERSTORMS THROUGH THURSDAY. A THERMAL TROUGH WILL DEVELOP
NEAR THE COAST FRIDAY AND SATURDAY, BRINGING WITH IT STRONG NORTH
WINDS AND CHOPPY SEAS, ESPECIALLY IN THE OUTER WATERS SOUTH OF CAPE
BLANCO. ALTHOUGH STILL TOO FAR OUT IN RANGE TO BE CERTAIN, GALES AND
VERY STEEP SEAS ARE POSSIBLE THIS WEEKEND INTO EARLY NEXT WEEK.
SPILDE
&&
.FIRE WEATHER...UPDATED 200 PM PDT TUESDAY 11 AUGUST 2015...THERE
ARE A NUMBER OF FIRE WEATHER CONCERNS OVER THE NEXT SEVERAL DAYS.
THE FIRST OF THESE WILL BE THUNDERSTORMS THIS AFTERNOON AND EVENING.
CONFIDENCE IS LOW IN THE DEVELOPMENT OF ANY CELLS STRONG ENOUGH TO
PRODUCE SIGNIFICANT LIGHTNING, AND ANY CELLS THAT DO DEVELOP SHOULD
BE ISOLATED. LATEST HIGH RESOLUTION MODEL RUNS SUPPORT THIS IDEA,
AND GIVEN THE LACK OF DEVELOPMENT YESTERDAY, HAVE OPTED TO CANCEL
THE RED FLAG FOR THE NORTHERN CASCADES FOR THIS AFTERNOON AND
EVENING.
HOWEVER, THE RED FLAG REMAINS UP FOR THE SHASTA VALLEY NEAR WEED,
AND WITH LATEST OBS SHOWING WINDS GUSTING TO 30 MPH AND RH VALUES
APPROACHING 15 PERCENT, WILL LET THE RED FLAG REMAIN IN PLACE. AS
TOMORROW HAS THE POTENTIAL TO BE WINDIER AND DRIER, WILL ALSO HOIST
A RED FLAG FOR TOMORROW AFTERNOON FOR THE SAME GENERAL AREA.
THE NEXT FIRE WEATHER CONCERNS WILL OCCUR THURSDAY. WITH A MID LEVEL
LOW PASSING OVERHEAD, THERE IS ANOTHER CHANCE FOR THUNDERSTORMS,
MANLY OVER AND JUST TO THE WEST OF THE CASCADES. ALL INDICATIONS
POINT TOWARDS ANOTHER DAY OF ISOLATED CELLS AT BEST, SO NO WATCHES
OR WARNINGS ARE NECESSARY. HOWEVER, EAST OF THE CASCADES, THE
NEGATIVELY TILTED TROUGH WILL BE THE PERFECT SETUP FOR GUSTY WINDS,
PARTICULARLY OVER THE RIDGES AND IN THE USUAL CHANNELING AREAS.
DAYTIME MINIMUM HUMIDITY VALUE WILL RANGE FROM 10 TO 15 PERCENT, AND
WITH SUSTAINED WINDS APPROACHING 25 MPH, CONDITIONS WILL AT LEAST
APPROACH RED FLAG CRITERIA, IF NOT SURPASS. WILL NEED TO MONITOR THE
LATEST UPDATES, AS A RED FLAG OR FIRE WEATHER WATCH MAY BE NEEDED
THURSDAY AFTERNOON AND EVENING.
FINALLY, ONCE THE LOW EXITS OUR AREA BY THIS WEEKEND, THE THERMAL
TROUGH IS FORECAST TO RETURN. THE USUAL CONCERNS WILL ACCOMPANY THIS
FEATURE: OFFSHORE FLOW, BREEZY TO GUSTY WINDS, AND DRY HUMIDITIES
WITH POOR OVERNIGHT RECOVERIES. THESE WILL MAINLY BE FOCUSED ON
WESTERN SISKIYOU COUNTY, CURRY COUNTY, AND JOSEPHINE, BUT THE ENTIRE
WEST WIDE SHOULD SEE EFFECTS FROM THE PATTERN, ESPECIALLY THE
RIDGELINES AND HIGHER ELEVATIONS. THE OFFSHORE FLOW SHOULD CONTINUE
THROUGH THE WEEKEND AND INTO NEXT WEEK.
WITH SEVERAL DIFFERENT AREAS EXPERIENCE A RANGE OF CONDITIONS
OVER THE NEXT SEVERAL DAYS, MAIN FOCUS WILL BE ON THE MOST PRESSING
EVENTS. FIRE WEATHER USERS SHOULD BE AWARE THAT WHILE CONFIDENCE
IS LOW CONCERNING THE THUNDERSTORM FORECAST, CONFIDENCE IS ABOVE
AVERAGE CONCERNING THE WINDS AND LOW HUMIDITY EVENTS. STAY TUNED FOR
UPDATES. -BPN
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH THURSDAY AFTERNOON AND EVENING FOR
ORZ624-625.
CA...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR CAZ281.
RED FLAG WARNING FROM 2 PM PDT TO 8 PM PDT WEDNESDAY FOR
CAZ281.
FIRE WEATHER WATCH THURSDAY AFTERNOON AND EVENING FOR
CAZ285.
PACIFIC COASTAL WATERS...NONE.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 3:02 PM PDT | Fire Weather Watch | MFR | Modoc, Siskiyou | 24 hr |
Nearby
Red Flag Warnings in California, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.